Hair loss with drugs!!

lizzy100
lizzy100 Member Posts: 235
edited 2. Feb 2013, 11:43 in Living with Arthritis archive
My hair is falling out so badly with oral methotrexate. its getting really thin. I know its that because my iron levels and all bloods are ok now. any ideas on what I can do to help manage it? theres hair everywhere, its literally coming out in clumps when i touch it.!

Comments

  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    I wrote a reply but lost it. The gist of it was have similar problem so just had a short,blunt cut. Looks so much better. Not sure this is much help but do know how horrible it is to lose hair.
  • trepolpen
    trepolpen Member Posts: 504
    edited 30. Nov -1, 00:00
    hi lizzy

    I am on 25mg of Mtx & been on it for 15 years , had the same until they increased my folic acid to 5mg six das a week , my hair has thicken up since , had problems with liver blood test & thats why they increased the Folic Acid
  • maria09
    maria09 Member Posts: 1,905
    edited 30. Nov -1, 00:00
    Hi Lizzy
    I'm having the same problem mine started about time I started sulphasalazine & now just started mtx so hope it doesn't get any worse
    Maria
  • stickywicket
    stickywicket Member Posts: 27,223
    edited 30. Nov -1, 00:00
    It might be worth asking for more Folic Acid.
  • maria09
    maria09 Member Posts: 1,905
    edited 30. Nov -1, 00:00
    I didn't think of that going to see rheumy nurse in two weeks will ask her
  • lizzy100
    lizzy100 Member Posts: 235
    edited 30. Nov -1, 00:00
    great, il try that thanks.
  • kathe
    kathe Member Posts: 183
    edited 30. Nov -1, 00:00
    I have The same problem, had to reduse My metex dose to 15mg but still I got mutch tinner hear than before. Took 25 mg before and lost alot of hair.
    I take folid acid everyday I don't take metex , I take 2mg a day( 2 tablets) . 6 days of The week. ( Before I took 1mg a day, but I got too low folid acid counts).
  • jillyb1
    jillyb1 Member Posts: 1,725
    edited 30. Nov -1, 00:00
    Virtually lost all my hair when on it and coupled with crippling stomach pains and sickness , couldn't continue with it . Same with any medication though , suits some people and disagrees with others . Jillyb